Alert archive / Louisiana / Small Craft Advisories in 2014

Small Craft Advisory 41, NWS Lake Charles, LA

November 16, 2014

NWS Lake Charles, LA issued this small craft advisory at Nov 16, 2014, 4:30 AM CST. It took effect at Nov 17, 2014, 12:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 4:30 AM CST (10:30 UTC)
In effect from
Nov 17, 2014, 12:00 AM CST
Expired
Nov 17, 2014, 3:07 AM CST
In force
3 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 9:19 PM CST, 7 hours 11 minutes earlier.

Area forecast discussion, Nov 15, 9:19 PM CST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 PM CST SAT NOV 15 2014

.UPDATE...
TEMPERATURES LOOK TO BE STABILIZING OR NEARING THE BOTTOM FOR THE
NIGHT AS A WEAK SOUTHERLY FLOW HAS MOVED INLAND AND LOW LEVEL
CLOUD DECK IS INHIBITING ANY FURTHER DECLINES. LOOKS FOR A SLOW
WARM UP OVERNIGHT AS GULF MOISTURE BEGINS TO MIGRATE NORTHWARD. RADAR
AT THE MOMENT IS LIMITED TO A FEW SPRINKLES ACROSS THE AREA...HOWEVER
...IR SATELLITE SHOWING THICKENING OF THE CLOUDS ALONG THE SOUTHEAST
TEXAS COAST AND OVER THE NORTHWEST GULF OF MEXICO. THIS SIGNALS TO
THIS FORECASTER THAT RAIN WILL DEVELOP BY MORNING ACROSS THE AREA.
SUNDAY LOOKS QUITE WET AND MUCH WARMER. POPS ARE IN LINE WITH
CURRENT THINKING. TEMPERATURES LOOK GOOD FOR TONIGHT. NO MAJOR
CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 623 PM CST SAT NOV 15 2014/

AVIATION...
CLOUD CEILINGS BACK TO THE WEST ARE RUNNING FROM 012 TO 025.
CEILINGS OVER SE TX AND SRN LA ARE HOLDING AT OR ABOVE 022...
LOWER CEILINGS WILL MAKE THERE WAY INTO THIS REGION OVERNIGHT
AHEAD OF THE PRECIPITATION THAT IS EXPECTED MOST OF THE DAY ON
SUNDAY.

PREV DISCUSSION... /ISSUED 335 PM CST SAT NOV 15 2014/

DISCUSSION...
CURRENT SFC ANALYSIS SHOWS OUR COLD HIGH RETREATING EASTWARD OVER
THE EAST COAST WITH AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE
LOWER TX COAST. THIS WILL CONTINUE A GRADUALLY INCREASING E FLOW
OVER THE REGION...ESPECIALLY THE COASTAL WATERS. INLAND...TEMPS HELD
DOWN TO THE LOWER/MID 50S AS CLOUD COVER HAS COMPLETELY OVERTAKEN
THE REGION.

LOTS OF CHANGES OVERNIGHT AS A SIGNIFICANT UPPER LEVEL DISTURBANCE
MOVES ACROSS THE SOUTHERN U.S. TONIGHT AND SUNDAY. THIS WILL BRING
A SIGNIFICANT INCREASE IN MOISTURE AND LIFT LATE TONIGHT INTO SUN
AS IT CONTINUES TO AMPLIFY THE FRONTAL WAVE/LOW ALONG THE TX
COAST AND MOVES NE ACROSS SE TX/LA SUN. THIS WILL ALSO PRODUCE A
SIGNIFICANT WARM UP INTO THE 70S ACROSS SE TX/S LA IN THE WARMER
SECTOR OF THE LOW/TROF...WITH 50S TO LOWER 60S REMAINING N OF THE
FRONT ACROSS INLAND SE TX/C LA...THUS PRODUCING A SIZABLE TEMP
GRADIENT. THUS...EXPECT SHRA/TSRA DEVELOPMENT. SPC OUTLINES OUR
REGION WITH MARGINAL SVR WX THREAT WITHIN THE WARM SECTOR...WITH ISO
WIND DAMAGE AND TORNADO DEVELOPMENT DURING THE DAY SUN INTO SUN
EVENING.

ONCE THE UPPER LEVEL DISTURBANCE AND SFC LOW/TROF MOVES NE OF THE AREA
SUN EVENING...ANOTHER SIGNIFICANT COLD FRONT WILL SWEEP ACROSS THE
REGION. OVER-RUNNING SHRA/ISO TSRA WILL END BY EARLY MON MORNING...WITH
SIGNIFICANT CAA ACROSS THE REGION. CLEARING SKIES AND ANOTHER AREA
WIDE FREEZE IS EXPECTED BY TUE AND WED MORNINGS.

A SIGNIFICANT WARMING TREND WILL COMMENCE BY THU INTO SAT AS THE
HIGH MOVES EAST AND S TO SE FLOW PREVAILS. ALONG WITH THIS...CHANCES
OF PRECIP RETURN CHANCE OF SHRA AS ANOTHER SYSTEM APPROACHES FROM
THE WEST.

DML

MARINE...
AN AREA OF LOW PRESSURE WILL CONTINUE DEVELOPING ALONG THE TEXAS
COAST...WHICH WILL ALLOW FOR STRENGTHENING EAST TO SOUTHEAST WINDS
TODAY AND ESPECIALLY FOR TONIGHT INTO SUNDAY. FOR THIS...CONTINUING
PREVIOUSLY ISSUED SMALL CRAFT ADVISORY FOR THE 20-60 NM
ZONES...WITH SCEC FOR THE LAKES/BAYS AND 0-20 NM ZONES THRU LATE
SUN EVENING.

ONCE THE AREA OF LOW PRESSURE MOVES NORTHEAST...A STRONG COLD
FRONT WILL SWEEP THROUGH THE GULF WATERS LATE SUNDAY NIGHT INTO
MONDAY MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 30
KNOTS...WITH FREQUENT GUSTS TO GALE FORCE...WITH WINDS DIMINISHING
BY MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE
AREA. FOR THIS...CONTINUED THE GALE WATCH STARTING AT 09Z MON THRU
12Z TUE. THIS WILL PROBABLY BE EITHER UPGRADED TO A GALE WARNING
OR STRONG SMALL CRAFT ADVISORY TONIGHT TO GIVE AT LEAST 24 HRS
HEADS UP FOR THE ONSET OF THESE STRONGER WINDS. ALSO...WITH THE
PROLONGED OFFSHORE FLOW EXPECTED...ALONG WITH SURGE GUIDANCE
SHOWING TIDE LEVELS FALLING TO NEAR OR BELOW -1.0 MLLW FOR SABINE
PASS & CAMERON...OPTED TO GO AHEAD AND ISSUE THE LOW WATER
ADVISORY FOR A HEADS UP TO BARGE TRAFFIC AND CHANNEL NAVIGATORS
FROM MID TO NOON MON.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  53  72  41  51 /  40 100 100  10
KBPT  55  70  39  50 /  70 100  70  10
KAEX  47  63  37  48 /  60 100 100  10
KLFT  51  72  43  51 /  20 100 100  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT FOR
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
     LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     LOW WATER ADVISORY FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY
     FOR CALCASIEU LAKE-SABINE LAKE-VERMILION BAY.

     SMALL CRAFT ADVISORY FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY
     NIGHT FOR CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-SABINE
     LAKE-VERMILION BAY.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE SUNDAY NIGHT FOR
     CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM-COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM-COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM-SABINE
     LAKE-VERMILION BAY.

&&

PUBLIC/MARINE...06
Hazardous weather outlook, Nov 15, 6:50 AM CST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 AM CST SAT NOV 15 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
161200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
650 AM CST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL BEGIN INCREASING
LATER TODAY AND TONIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON
SUNDAY. THERE IS A VERY LOW RISK OF SEVERE THUNDERSTORMS...WITH
POOR INSTABILITY THE MAIN LIMITATION AT THIS TIME. THE PRIMARY
SEVERE WEATHER RISK IS DAMAGING STRAIGHT LINE WINDS AND TORNADOES.

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE
SUNDAY NIGHT...BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS.
NORTH WINDS BEHIND THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY
OVER THE COASTAL COUNTIES AND PARISHES. A WIND ADVISORY MAY BE
NEEDED ON MONDAY. TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED
MONDAY NIGHT AND TUESDAY NIGHT...AND FREEZE OR HARD FREEZE
WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT
MAY BE NEEDED SUNDAY.

GMZ430-432-435-450-452-455-470-472-475-161200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
650 AM CST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER THE WATERS WEST OF
CAMERON BEYOND 20 NM. EAST WINDS WILL GRADUALLY BECOME MORE
SOUTHEAST AND ARE EXPECTED TO CONTINUE INCREASING TONIGHT. A SMALL
CRAFT ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
AFFECT THE GULF WATERS ON SUNDAY AS A LOW PRESSURE SYSTEM OVER
SOUTH TEXAS LIFTS TO THE NORTHEAST. THERE IS A VERY LOW RISK OF SEVERE
THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN LIMITATION AT THIS
TIME. THE PRIMARY SEVERE WEATHER RISK IS STRONG WIND GUSTS IN
EXCESS OF 34 KNOTS AND WATERSPOUTS.

THE SHOWER AND THUNDERSTORM ACTIVITY WILL COME TO AN END FROM WEST
TO EAST LATE SUNDAY NIGHT AS A STRONG COLD FRONT SWEEPS THROUGH
THE REGION. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE STRONG AND
GUSTY NORTH WINDS IN THE WAKE OF THE FRONT OVER THE COASTAL LAKES
AND BAYS AND GULF WATERS WITHIN 20 NM. A GALE WATCH HAS BEEN
ISSUED FOR THE GULF WATERS BEYOND 20 NM. A LOW WATER ADVISORY IS
POSSIBLE FOR THE COASTAL LAKES AND BAYS AND NEARSHORE WATERS EARLY
MONDAY MORNING.

WINDS AND SEAS WILL BEGIN TO SETTLE DOWN LATE MONDAY NIGHT INTO
TUESDAY AS HIGH PRESSURE SINKS SOUTH INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:30 AM CSTGale WarningLCH34 hr
Nov 16, 6:52 AM CSTSpecial Weather StatementLCHAllen23 min
Nov 16, 9:07 AM CSTSpecial Marine WarningLCH53 min
Nov 16, 9:43 AM CSTSpecial Marine WarningLCH62 min
Nov 16, 10:13 AM CSTSpecial Marine WarningLCH62 min
Nov 16, 10:41 AM CSTSpecial Weather StatementLCHJefferson Davis64 min
Nov 16, 11:17 AM CSTSpecial Marine WarningLCH58 min
Nov 16, 11:47 AM CSTSpecial Weather StatementLCHAcadia58 min
Nov 16, 12:09 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette66 min
Nov 16, 12:19 PM CSTTornado WarningLCHAcadia41 min
Nov 16, 12:52 PM CSTTornado WarningLCHAcadia, Saint Landry38 min
Nov 16, 1:03 PM CSTSpecial Marine WarningLCH57 min
Nov 16, 1:29 PM CSTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin23 min
Nov 16, 2:15 PM CSTSpecial Marine WarningLCH45 min
Nov 16, 2:57 PM CSTSmall Craft AdvisoryLCH47 hr
Nov 16, 3:22 PM CSTSpecial Weather StatementLCHVermilion38 min
Nov 16, 4:09 PM CSTSevere Thunderstorm WarningLCHVermilion66 min
Nov 16, 4:14 PM CSTSpecial Marine WarningLCH61 min
Nov 16, 5:21 PM CSTSpecial Weather StatementLCHSaint Martin54 min

Nearby

Small Craft Advisories in Louisiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.